Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 2006, 3:43 PM CDT for Butler County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 3:43 PM CDT (20:43 UTC)
- Expired
- May 3, 2006, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 032045 TORPAH MOC023-032115- /O.NEW.KPAH.TO.W.0064.060503T2043Z-060503T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... BUTLER COUNTY IN SOUTHEAST MISSOURI. * UNTIL 415 PM CDT. * AT 337 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A POSSIBLE TORNADO NEAR HIGHWAYS PP AND 67...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE ASH HILL AND ROMBAUER IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3679 9054 3665 9040 3676 9020 3692 9029 $$ PS/RST
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 1:15 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 3, 1:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 3 2006 .DISCUSSION... SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS. FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST). TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED SLGT RISK SVR. GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL. AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7. THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS WELL. THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE. THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO TAKEN INTO ACCOUNT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z. MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IN...NONE. &&
Hazardous weather outlook, May 3, 3:30 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT WED MAY 3 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 330 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND FAR SOUTHWEST KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS HAIL...ALTHOUGH ISOLATED DAMAGING WINDS OR TORNADOS CANNOT BE RULED OUT...ESPECIALLY NEAR OR ALONG BOUNDARIES. LOCALLY HEAVY RAIN IS ALSO A THREAT. A CHANCE OF THUNDERSTORMS CONTINUES OVERNIGHT BUT THE THREAT OF SEVERE WEATHER DECREASES WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...WITH SOUTHERN PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY UNDER A SLIGHTLY HIGHER THREAT FOR SEVERE WEATHER THAN NORTHERN PORTIONS OF THE REGION...SINCE AN OLD FRONTAL BOUNDARY WILL BE STALLED ALONG THE ARKANSAS AND TENNESSE BORDER REGION. THE PRIMARY SEVERE WEATHER THREAT WILL CONTINUE TO BE HAIL WITH AN ISOLATED WIND OR TORNADIC THREAT AS WELL. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. A CHANCE OF THUNDERSTORMS IS FORECAST FOR FRIDAY TOO...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATED THIS EVENING MAY ALSO BE REQUESTED FOR ACTIVATION THURSDAY OR THURSDAY NIGHT.
In the hours before
Local storm report, May 3, 2:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N SESSER 38.10N 89.05W
05/03/2006 E1.75 INCH FRANKLIN IL BROADCAST MEDIA
&&
DLLLocal storm report, May 3, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL HANDY 36.79N 91.08W
05/03/2006 E1.00 INCH RIPLEY MO EMERGENCY MNGR
&&
DLLLocal storm report, May 3, 3:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
05/03/2006 E60 MPH BUTLER MO EMERGENCY MNGR
&&
DLLLocal storm report, May 3, 3:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FUNNEL CLOUD 10 W POPLAR BLUFF 36.76N 90.59W
05/03/2006 BUTLER MO EMERGENCY MNGR
NEAR STRINGTOWN
&&
DLLLocal storm report, May 3, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
05/03/2006 M60 MPH BUTLER MO EMERGENCY MNGR
&&
DLLLocal storm report, May 3, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 N SIKESTON 36.91N 89.58W
05/03/2006 E0.88 INCH SCOTT MO TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 46 min |
| May 3, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 42 min |
| May 3, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 60 min |
| May 3, 2:06 PM CDT | Tornado Warning | PAH | Ripley | 39 min |
| May 3, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| May 3, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 60 min |
| May 3, 2:47 PM CDT | Tornado Warning | PAH | Wayne | 28 min |
| May 3, 3:01 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 59 min |
| May 3, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 49 min |
| May 3, 3:11 PM CDT | Tornado Warning | PAH | Butler | 34 min |
| May 3, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| May 3, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 42 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 38 min |
| May 3, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 51 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 40 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.